MAUDE Adverse Event Report: COVIDIEN SPIDER FX; CATHETER, CAROTID, TEMPORARY, FOR EMBOLIZATION CAPTURE

COVIDIEN SPIDER FX; CATHETER, CAROTID, TEMPORARY, FOR EMBOLIZATION CAPTURE
Model Number SPD2-US-070-320
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use a 5.0mm and 7.0mm spider fx along with a non-medtronic 7fr sheath during procedure to treat a severely calcified lesion in the right mid sfa to popliteal.The vessel diameter and lesion length are 6mm and 10mm respectively.The vessel was severely tortuous.The ifu was followed.It was reported that the ptfe coating on the spider wire came off on both devices.One the 5.0mm spider, the ptfe coating was seen on the wet gauze as wire was wiped down prior to insertion for support catheter.The device was introduced into the patient's vasculature.On the 7.0mm spider, the ptfe coating was noted to be coming off during use.No difficulties were reported during insertion or removal of the 7.0 spider.A pta was performed over the 7.0mm spider, then filter was removed using retrieval device.It is believed that the underlying wire were not exposed.There was no patient injury reported.
 
Additional Manufacturer Narrative
Additional information: the black segment of the capture wire was inspected and found areas of the wire where ptfe was not present.Areas of the exposed wire were difficult to see with an unaided eye.The areas of exposure were noted at the following areas measured from the proximal tip of the capture wire: 51-52, cm, 78-81cm, at 88cm.Under microscope the areas of compromised ptfe is longitudinal and is not present around the circumference of the wire.The pffe shows characteristics consistent with exposure to friction, possibly scraped.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Follow up on product analysis: the capture wire was wiped down using a dry white cloth from the lab.No debris was noted on the cloth after wiping.The capture wire was wiped down using a wet white cloth from the lab.Traces of biologics were noted, no ptfe noted.The capture wire was wiped down using a white isopropyl alcohol cloth from the lab.No debris was noted on the cloth after wiping.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: two spider fx unit were returned to medtronic investigation lab for analysis.The spider fx was inspected and found the spider fx capture wire was loaded with the blue retrieval catheter.The filter assembly was observed outside of the distal rim of the retrieval catheter.The capture wire was curved proximal to the filter assembly - approximately 5cm from the distal tip of the capture wire.Approximately 13.5cm of the capture wire was exposed outside of the distal end of the retrieval catheter.No damage to the retrieval catheter was observed.No damage to the coiled tip or filter assembly were noted.The ptfe of the spider fx was inspected.There were no sign of damages.The capture slid through two finger tips and no abnormalities to the coating was experienced tactilely and the ptfe was inspected under microscope.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SPIDER FX
Common Device Name
CATHETER, CAROTID, TEMPORARY, FOR EMBOLIZATION CAPTURE
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key10127209
Report Number2183870-2020-00164
Device Sequence Number2256239
Product Code NTE
UDI-Device Identifier00821684068380
UDI-Public00821684068380
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K111010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2022
Device Model NumberSPD2-US-070-320
Device Catalogue NumberSPD2-US-070-320
Device Lot NumberA979498
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2020
Initial Date Received by Manufacturer 05/30/2020
Supplement Date Received by Manufacturer07/20/2020
08/13/2020
09/14/2020
Initial Report FDA Received Date06/08/2020
Supplement Report FDA Received Date07/22/2020
08/24/2020
09/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR